Dear Dr. Roach: My doctor started me on Wellbutrin 150 mg XL for depression, but I have had terrible insomnia. She said it would get better in two to four weeks, but I am having severe anxiety due to not sleeping. Do you have any suggestions? — N.M.N.
Answer: Bupropion (Wellbutrin) is an antidepression medicine in another kind of class from medicines like Prozac or Celexa, which are SSRIs and have a very different side-effect profile. Bupropion seldom causes the sexual side effects often noted with SSRIs, and more often causes weight loss than weight gain.
However, bupropion must be used with extreme caution or not at all in people with a seizure disorder. Other side effects include dry mouth, nausea or dizziness, and your doctor is right that most often these will go away within the two to four weeks she mentioned.
Stay connected to the stories and events that make your community a special place to call home.
Subscriptions start at $14.90/month.View subscription options
- Unmatched coverage of Allen County’s local news and sports, a tradition dating back to 1867
- Compelling portraits of our residents, experienced reporting and thoughtful analysis
- Unlimited online access to iolaregister.com and our archives